News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: High Red Platelet Count!


 Paolitta - Thu May 03, 2007 1:49 pm

Hi,
I'm a 41 year old female with High Cholesterol, High Blood Pressure and Asthma.
I just had some blood work done and the tests came back with high (Red) platelet count of 579.

My doctor is concered about that hight number.
Does anyone know what that indicates?
What can be a possible cause for that eleveted number?

I have also been experiencing bloating, irregular bowels and gasiness right after having a meal

Any help would be appreciated,

Thank you.
D.
 Dr. Chan Lowe - Fri May 04, 2007 1:15 am

User avatar Elevated platelet counts can occur for a number of reasons. Platelets are an acute phase reactant, which means the number goes up in the face of any inflammation (such as with a cold or illness). In severe cases, the platelet count can reach the millions. (That is, 1,000. The numbers are indicative of thousands so your count is actually 579,000 platelets.)

Generally, the count can be tested again in a few weeks to see if it has returned to normal unless there is something that is indicating other problems that should be worked up.

Best wishes.
 Paolitta - Sun May 06, 2007 9:23 am

Thank you Doctor for the reply,

You did not mention anything about the bloating, the irritable bowel, gas and fatigue I am experiencing.

I have been doing some research onlne and I think I have IBS Irritable Bowel Syndrome.
I read that a high platelet count indicates an inflammation and having irritable bowel syndrome is a possible reason why I would have the rest of my symptoms.

Is it possible Doctor that I have Irritable Bowel Syndrome *or even maybe Inflammatory Bowel Disease* if I had High Platelet count and the bloating symptoms together?

I hope to hear from you again.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here